Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 53, NWS Jackson, KY

May 10, 2016Floyd County, Knott County, Pike County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at May 10, 2016, 9:38 PM EDT for Floyd County, Knott County, Pike County, Kentucky. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2016, 9:38 PM EDT (01:38 UTC)
Expired
May 10, 2016, 10:30 PM EDT
In force
52 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Floyd County, KY, Knott County, KY, Pike County, KY

The radar

The Jackson,KY radar (KJKL), 53 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 9:38 PM EDTTSTM WND DMG3 Wsw Pikeville, KYTREES WERE REPORTED TO HAVE BEEN BLOWN DOWN.
May 10, 9:45 PM EDTHAIL 1.25Drift, KYREPORT VIA SOCIAL MEDIA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 6:52 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.6 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2016-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2016-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1236 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

496 
WUUS53 KJKL 110138
SVRJKL
KYC071-119-195-110230-
/O.NEW.KJKL.SV.W.0053.160511T0138Z-160511T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
938 PM EDT TUE MAY 10 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL KNOTT COUNTY IN SOUTHEASTERN KENTUCKY...
  SOUTHWESTERN PIKE COUNTY IN SOUTHEASTERN KENTUCKY...
  SOUTHERN FLOYD COUNTY IN SOUTHEASTERN KENTUCKY...

* UNTIL 1030 PM EDT

* AT 938 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MOUSIE...OR 7
  MILES NORTHEAST OF HINDMAN...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PIKEVILLE...HINDMAN...ESTILL...COAL RUN VILLAGE...WHEELWRIGHT...PIPPA
  PASSES...WAYLAND...GREENLEAF...HI HAT...CHLOE...FISHTRAP LAKE...RACCOON...
  EAST MCDOWELL...BUCKINGHAM...SHELBIANA...KITE...GARDEN VILLAGE...OSBORN...
  PORTER JUNCTION AND DRY CREEK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 4.
 KENTUCKY HIGHWAY 80 IN KNOTT COUNTY BETWEEN MILE MARKERS 9 AND 20.
 U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 1 AND 6.
 U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 5 AND 29.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3726 8237 3732 8299 3750 8299 3750 8294
      3749 8293 3749 8291 3751 8290 3755 8234
TIME...MOT...LOC 0138Z 271DEG 31KT 3742 8289 

HAIL...1.25IN
WIND...60MPH
 
$$

GEOGERIAN
2 follow-up statements
627 
WWUS53 KJKL 110200
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1000 PM EDT TUE MAY 10 2016

KYC119-110209-
/O.CAN.KJKL.SV.W.0053.000000T0000Z-160511T0230Z/
KNOTT KY-
1000 PM EDT TUE MAY 10 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KNOTT COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHEASTERN KENTUCKY.

LAT...LON 3726 8237 3729 8270 3729 8273 3731 8273
      3731 8275 3736 8277 3737 8275 3742 8276
      3743 8278 3744 8235
TIME...MOT...LOC 0159Z 276DEG 36KT 3736 8267 

$$

KYC071-195-110230-
/O.CON.KJKL.SV.W.0053.000000T0000Z-160511T0230Z/
PIKE KY-FLOYD KY-
1000 PM EDT TUE MAY 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR SOUTHWESTERN PIKE AND SOUTHEASTERN FLOYD COUNTIES...

AT 959 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LIGON...OR 11
MILES SOUTHWEST OF PIKEVILLE...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WHEELWRIGHT...ORKNEY...BUCKHORN HOLLOW...JONANCY...HI HAT...BURTON...
BELCHER...ROCKHOUSE...MARROWBONE...FISHTRAP LAKE...ASHCAMP...MYRA...VIRGIE...
BUCKINGHAM...SHELBIANA...LIGON...BEAVER...HALO...GARDEN VILLAGE AND PRICE.

THIS INCLUDES U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 5
AND 18.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3726 8237 3729 8270 3729 8273 3731 8273
      3731 8275 3736 8277 3737 8275 3742 8276
      3743 8278 3744 8235
TIME...MOT...LOC 0159Z 276DEG 36KT 3736 8267 

HAIL...1.00IN
WIND...60MPH
 
$$

JVM
552 
WWUS53 KJKL 110225
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1025 PM EDT TUE MAY 10 2016

KYC071-110234-
/O.CAN.KJKL.SV.W.0053.000000T0000Z-160511T0230Z/
FLOYD KY-
1025 PM EDT TUE MAY 10 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FLOYD COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHEASTERN KENTUCKY.

LAT...LON 3728 8255 3740 8251 3737 8236 3726 8237
      3727 8253
TIME...MOT...LOC 0224Z 278DEG 26KT 3733 8245 

$$

KYC195-110230-
/O.CON.KJKL.SV.W.0053.000000T0000Z-160511T0230Z/
PIKE KY-
1025 PM EDT TUE MAY 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR SOUTH CENTRAL PIKE COUNTY...

AT 1024 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ROCKHOUSE...OR
8 MILES NORTHWEST OF JOHN FLANNAGAN LAKE...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ASHCAMP...BELCHER...ROCKHOUSE...LOOKOUT AND MARROWBONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3728 8255 3740 8251 3737 8236 3726 8237
      3727 8253
TIME...MOT...LOC 0224Z 278DEG 26KT 3733 8245 

HAIL...0.75IN
WIND...60MPH
 
$$

JVM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 7:57 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, May 10, 7:57 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
757 PM EDT TUE MAY 10 2016

.UPDATE...
ISSUED AT 758 PM EDT TUE MAY 10 2016

SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE OHIO
VALLEY THROUGH MUCH OF THE COMMONWEALTH...INCLUDING EASTERN
KENTUCKY. HAVE UPPED POPS AND INCLUDED SEVERE WORDING IN THE GRIDS
THROUGH THIS EVENING AS STORMS CONTINUE TO PULSE TOWARD SEVERE
CRITERIA. DAMAGING WINDS AND LARGE HAIL UP TO HALF DOLLAR SIZE IN
DIAMETER REMAIN POSSIBLE WITH ANY STORMS THAT DEVELOP THIS
EVENING.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 337 PM EDT TUE MAY 10 2016

AN ACTIVE PERIOD IS EXPECTED THIS EVENING/TONIGHT...WITH THE
COMBINATION OF AN UPPER LEVEL SHORTWAVE AND A STATIONARY FRONT
ACROSS THE REGION. A STORM SYSTEM HAS CURRENTLY DEVELOPED ACROSS
WESTERN KY...ALREADY RESULTING IN MULTIPLE SEVERE AND TORNADO
WARNINGS. INSTABILITY ACROSS EASTERN KY HAS INCREASED WITH THE
LATEST NAM RUNS...WITH 2K J/KG EXPECTED BY 21Z. HOWEVER...HIGHEST
CAPE AND INSTABILITY REMAINS WEST OF THE CWA...BUT CAN/T RULE OUT
SOME LARGE HAIL MAKING IT INTO OUR CWA. FURTHERMORE STRONG LLVL WIND
SHEAR...WITH THE BULK OF THE SHEAR BELOW 4K FT...ALSO SHOWING A HIGH
POSSIBILITY FOR BOWING SEGMENTS AND STRAIGHT LINE WINDS. GIVEN THE
HISTORY OF THESE STORMS SO FAR...CAN ALSO EXPECT A LARGE AMOUNT OF
CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS.

HI RES MODELS HAVE HAD A HARD TIME AGREEING ON THE SHORT
TERM...ESPECIALLY THE TRACK OF STORMS AS THEY HEAD INTO OUR REGION.
THIS MORNING THE HRRR INITIALIZED THE BEST...BUT DID NOT HAVE A GOOD
HANDLE ON DEVELOPING CONVECTION OVER EASTERN KY. LATER ON...THE HI
RES ARW HAD THE BEST HANDLE ON THE DYING SHOWERS ACROSS THE CWA AND
THE DEVELOPING CONVECTION. IF THIS HELD TRUE IT SHOWED THE SYSTEM
COLD POOLING THEN DIVING SOUTHWARD...LIKELY ONLY CLIPPING OUR SW
COUNTIES. THE LATEST RUNS HAVE SEEMED TO COME INTO A SLIGHTLY BETTER
AGREEMENT...SHOWING THE CURRENT CONVECTION TRAVELING ALONG THE OHIO
RIVER...WITH ISOLATED CELLS DEVELOPING AHEAD. THE SYSTEM WILL THEN
REACH NORTH CENTRAL KY AND SHIFT SOUTHEAST ACROSS THE CWA BETWEEN 0
AND 6Z. BASED NEAR TERM POPS ON THIS IDEA...HOWEVER AM A BIT
CONCERNED THAT THIS IS A BIT SLOW...AS THE SHORTWAVE WILL ALREADY BE
EXITING TO THE EAST OF THE REGION AT THAT POINT.

SRLY WINDS AND MOISTURE WILL REMAIN IN PLACE THROUGH TOMORROW. THIS
WILL KEEP SCATTERED SHOWER AND THUNDERSTORM POTENTIAL ACROSS THE
REGION THROUGH THE DAY AND OVERNIGHT WEDNESDAY NIGHT.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 337 PM EDT TUE MAY 10 2016

A VERY PROGRESSIVE PATTERN WILL CONTINUE THROUGH THE EXTENDED.
WHILE WE WILL BE ABLE TO SQUEEZE OUT A FEW DRY PERIODS...THE
WEATHER AS A WHOLE WILL REMAIN VERY UNSETTLED. THE PERIOD WILL
START AS A COLD FRONT IS ADVANCING TOWARDS THE AREA. WITH PLENTY
OF LOW LEVEL MOISTURE IN PLACE...AND SEVERAL WEAK DISTURBANCES
PUSHING ACROSS THE AREA...SHOWER AND THUNDERSTORM CHANCES WILL
CONTINUE ON THURSDAY. THE COLD FRONT WILL SWING ON THROUGH
THURSDAY NIGHT AND BRING THE BEST CHANCE OF RAIN TO THE AREA.
FRONT SHOULD DEPART EARLY FRIDAY WITH DRIER AND COOLER AIR
RETURNING FOR FRIDAY. THE COOLER WEATHER WILL PERSIST INTO FRIDAY
NIGHT. BY SATURDAY...A SHORTWAVE TROUGH WILL SWING ACROSS THE AREA
FROM THE NORTHWEST AND BRING IN ANOTHER CHANCE OF RAIN. THE
QUESTION THEN TURNS TO HOW FAR SOUTH THE BAROCLINIC ZONE SETS UP
HEADING INTO SUNDAY AND NEXT WEEK. MODELS HAVE BEEN FLIP FLOPPING
ON THE PLACEMENT OF THIS ZONE...SO WILL MAINTAIN SOME LOW POPS
INTO NEXT WEEK. REGARDLESS...TEMPERATURES WILL TREND SLIGHTLY
BELOW NORMAL THROUGH MUCH OF THE EXTENDED.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 758 PM EDT TUE MAY 10 2016

SHOWERS AND THUNDERSTORMS WILL LIKELY IMPACT ALL TERMINALS THIS
EVENING INTO POTENTIALLY EARLY TONIGHT. IFR/MVFR VISIBILITIES AND
CEILINGS WILL BE POSSIBLE UNDERNEATH ANY STORMS...WHILE MVFR
CEILINGS WILL LIKELY MATERIALIZE LATER TONIGHT AND WEDNESDAY
MORNING AS SATURATED LOW LEVELS REMAIN IN PLACE. MAY SEE
ADDITIONAL ROUNDS OF SHOWERS/STORMS TONIGHT...BUT CURRENTLY NOT
EXPECTING GREAT ENOUGH CHANCES/COVERAGE TO WARRANT MENTION AT THIS
TIME. WINDS WILL BE LIGHT AT OR UNDER 10 KNOTS THROUGH THE
PERIOD...EXCEPT FOR UNDERNEATH THUNDERSTORMS WHERE MUCH HIGHER
GUSTS WILL BE POSSIBLE.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...GUSEMAN
SHORT TERM...JMW
LONG TERM...KAS
AVIATION...GUSEMAN
Hazardous weather outlook, May 10, 7:08 PM EDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
708 PM EDT TUE MAY 10 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-120215-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
708 PM EDT TUE MAY 10 2016

...SEVERE THUNDERSTORM WATCH 163 IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

NUMEROUS THUNDERSTORMS WILL DEVELOP THIS EVENING INTO TONIGHT. ANY
STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE. DAMAGING
WINDS...HAIL UP TO HALF DOLLAR SIZE...AND LOCALLY HEAVY RAINS WILL
BE THE MAIN THREATS FROM THESE STORMS. STORMS MAY CONTINUE THROUGH
TONIGHT...WITH HEAVY RAIN AND POTENTIAL FLOODING BECOMING THE
PRIMARY THREAT FOR ANY LOCATIONS THAT EXPERIENCE MULTIPLE
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES WEDNESDAY THROUGH
THURSDAY NIGHT. SOME OF THE STORMS COULD BE STRONG...ESPECIALLY
THURSDAY AFTERNOON AND EVENING.

THUNDERSTORMS WILL ALSO BE POSSIBLE SUNDAY EVENING THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE...HAIL...OR
FLOODING THROUGH THIS EVENING.

GUSEMAN

In the hours before

Local storm report, May 10, 8:34 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
834 PM EDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     CRESSMONT               37.53N 83.79W
05/10/2016                   LEE                KY   911 CALL CENTER

            TREES DOWN ON CRESSMONT ROAD AND TODDS ROAD.

&&

DSTAMPER
Local storm report, May 10, 8:37 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
837 PM EDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     TSTM WND GST     MURPHYFORK              37.83N 83.42W
05/10/2016  E0 MPH           MORGAN             KY   911 CALL CENTER

            ROOFS OFF HOMES ON MURPHY FORK ROAD.

&&

DSTAMPER
Local storm report, May 10, 8:45 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
845 PM EDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     HAIL             SALYERSVILLE            37.75N 83.06W
05/10/2016  E0.25 INCH       MAGOFFIN           KY   FIRE DEPT/RESCUE

&&

DSTAMPER
Local storm report, May 10, 8:50 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
850 PM EDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     HAIL             CLAYHOLE                37.47N 83.30W
05/10/2016  E1.00 INCH       BREATHITT          KY   PUBLIC

            REPORT VIA SOCIAL MEDIA

&&

GEOGERIAN
Local storm report, May 10, 9:31 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
931 PM EDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     HAIL             DWARF                   37.34N 83.13W
05/10/2016  E0.25 INCH       PERRY              KY   TRAINED SPOTTER

            PEA SIZE HAIL ON HIGHWAY 80 AT KNOTT AND PERRY COUNTY
            LINE.

&&

DSTAMPER
Special weather statement, May 10, 9:34 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
934 PM EDT TUE MAY 10 2016

KYZ110-113-120-110215-
FLOYD-KNOTT-PIKE-
934 PM EDT TUE MAY 10 2016

...A STRONG THUNDERSTORM WILL AFFECT FLOYD...KNOTT...PIKE...

AT 934 PM EDT...A STRONG THUNDERSTORM WAS OVER SOFT SHELL...OR NEAR
HINDMAN...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...HINDMAN...ESTILL...COAL RUN VILLAGE...ELKHORN CITY...
WHEELWRIGHT...PIPPA PASSES...WAYLAND...GREENLEAF...VEST...HI HAT...CHLOE...
FISHTRAP LAKE...RACCOON...EAST MCDOWELL...BUCKINGHAM...SHELBIANA...KITE...
GARDEN VILLAGE AND OSBORN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 4.
 KENTUCKY HIGHWAY 80 IN KNOTT COUNTY BETWEEN MILE MARKERS 6 AND 20.
 U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 1 AND 5.
 U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 5 AND 28.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3726 8236 3732 8303 3750 8302 3750 8294
      3749 8293 3751 8290 3753 8233 3728 8233
TIME...MOT...LOC 0134Z 271DEG 31KT 3741 8293

GEOGERIAN

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 8:02 PM EDTSpecial Weather StatementJKLBreathitt28 min
May 10, 8:03 PM EDTAreal Flood AdvisoryJKLEstill, Jackson, Lee, Magoffin, Menifee, Morgan and 2 more3 hr
May 10, 8:10 PM EDTSevere Thunderstorm WarningJKLBreathitt, Magoffin, Perry44 min
May 10, 8:14 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Magoffin, Owsley, Wolfe39 min
May 10, 8:15 PM EDTFlash Flood WarningJKLMorgan, Wolfe3 hr
May 10, 8:31 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Magoffin59 min
May 10, 8:42 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Jackson, Knott, Lee, Magoffin and 2 more3 hr
May 10, 8:56 PM EDTAreal Flood AdvisoryJKLJackson, Laurel, Pulaski, Rockcastle3 hr
May 10, 8:59 PM EDTSevere Thunderstorm WarningJKLPulaski76 min
May 10, 9:13 PM EDTSevere Thunderstorm WarningJKLFloyd, Martin, Pike62 min
May 10, 9:24 PM EDTFlash Flood WarningJKLFleming3 hr
May 10, 9:34 PM EDTSpecial Weather StatementJKLKnott, Pike41 min
May 10, 9:44 PM EDTAreal Flood AdvisoryJKLFloyd, Knott, Pike3 hr
May 10, 9:48 PM EDTSevere Thunderstorm WarningJKLPulaski, Wayne57 min
May 10, 9:55 PM EDTAreal Flood AdvisoryJKLMcCreary, Pulaski, Wayne2 hr
May 10, 10:05 PM EDTTornado WarningJKLWayne31 min
May 10, 10:06 PM EDTTornado WarningJKLPulaski, Rockcastle24 min
May 10, 10:21 PM EDTAreal Flood AdvisoryJKLBath, Fleming, Montgomery, Rowan3 hr
May 10, 10:26 PM EDTSpecial Weather StatementJKLRowan49 min
May 10, 10:29 PM EDTSevere Thunderstorm WarningJKLPike17 min
May 10, 10:47 PM EDTSpecial Weather StatementJKLPulaski28 min
May 10, 10:50 PM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski40 min
May 10, 11:01 PM EDTSevere Thunderstorm WarningJKLPulaski14 min
May 10, 11:11 PM EDTSevere Thunderstorm WarningJKLKnox, Laurel, McCreary, Whitley49 min
May 10, 11:24 PM EDTFlash Flood WarningJKLBath, Elliott, Fleming, Montgomery, Rowan4 hr
May 10, 11:33 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel, Whitley42 min
May 10, 11:45 PM EDTAreal Flood AdvisoryJKLEstill, Jackson, Lee, Owsley, Powell, Pulaski and 2 more5 hr
May 10, 11:58 PM EDTFlash Flood WarningJKLPulaski, Rockcastle3 hr
May 11, 12:02 AM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Knott, Magoffin, Perry, Pike6 hr
May 11, 12:27 AM EDTSpecial Weather StatementJKLPulaski33 min
May 11, 12:47 AM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Johnson, Lee, Magoffin, Martin and 3 more3 hr
May 11, 12:55 AM EDTAreal Flood AdvisoryJKLClay, Jackson, Laurel, Owsley, Pulaski, Rockcastle3 hr
May 11, 1:25 AM EDTFlash Flood WarningJKLLaurel, Pulaski3 hr
May 11, 1:36 AM EDTAreal Flood AdvisoryJKLClay, Knox, Laurel, Leslie, McCreary, Perry and 3 more3 hr
May 11, 2:04 AM EDTSpecial Weather StatementJKLKnox41 min
May 11, 2:38 AM EDTSpecial Weather StatementJKLMcCreary67 min
May 11, 2:39 AM EDTSpecial Weather StatementJKLBell, Whitley66 min
May 11, 2:57 AM EDTAreal Flood WarningJKLPulaski, Rockcastle3 hr
May 11, 3:23 AM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Leslie, Letcher and 4 more3 hr
May 11, 3:40 AM EDTFlash Flood WarningJKLKnox, Laurel, Pulaski, Whitley3 hr
May 11, 5:09 AM EDTAreal Flood AdvisoryJKLMcCreary, Pulaski, Wayne, Whitley2 hr
May 11, 6:58 AM EDTAreal Flood AdvisoryJKLLaurel, Pulaski, Rockcastle3 hr
May 11, 7:16 AM EDTAreal Flood AdvisoryJKLBell, Harlan, Knox3 hr
May 11, 11:13 AM EDTRiver Flood AdvisoryJKLEstill4 days
May 11, 3:28 PM EDTSpecial Weather StatementJKLRowan32 min
May 11, 6:24 PM EDTRiver Flood AdvisoryJKLLee36 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.